MICHAEL JAMES KUSHNER, M.D.
To the editor: Increasingly frequent reports have attributed neurologic complications other than encephalopathy to cimetidine toxicity. I wish to report a case of chorea apparently caused by cimetidine.
A 72-year-old woman was admitted to the Neurological Institute of New York after several weeks of abnormal movements. The history showed chronic obstructive pulmonic disease treated with theophylline, 800 mg daily, and terbutaline, 15 mg daily in divided doses. Haloperidol had been prescribed for an affective disorder, but symptoms had resolved and therapy had been terminated 18 months earlier. Barium swallow had shown a duodenal ulcer 11 months previously; therapy included cimetidine,
Learn more about subscription options.
Register Now for a free account.
KUSHNER MJ. Chorea and Cimetidine. Ann Intern Med. 1982;96:126. doi: 10.7326/0003-4819-96-1-126_2
Download citation file:
Published: Ann Intern Med. 1982;96(1):126.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only